Alert archive / Michigan / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 35, NWS Detroit, MI

May 3, 2012Bay County, Midland County, Michigan

NWS Detroit, MI issued this severe thunderstorm warning at May 3, 2012, 4:17 PM EDT for Bay County, Midland County, Michigan. It was in force for 58 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 3, 2012, 4:17 PM EDT (20:17 UTC)
Expired
May 3, 2012, 5:15 PM EDT
In force
58 min
Issued by
NWS Detroit, MI
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Bay County, MI, Midland County, MI

The radar

The NCL Michigan radar (KAPX), 126 km from the middle of the area, began a volume at 20:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 3, 4:17 PM EDTHAIL 0.88Bentley, MI
May 3, 4:30 PM EDTHAIL 0.883 Se Rhodes, MI
May 3, 4:54 PM EDTHAIL 11 Ne Bombay, MI
May 3, 4:55 PM EDTHAIL 1.752 N Willard, MI

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 37 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 3, 12:41 PM EDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 8.3 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2012-05-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1476 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2012-05-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 212 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1476 J/kg
Mixed-layer CIN
-58 J/kg
Mixed-layer LCL
948 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
212 m²/s²
0-3 km storm-relative helicity
233 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

118 
WUUS53 KDTX 032017
SVRDTX
MIC017-111-032115-
/O.NEW.KDTX.SV.W.0035.120503T2017Z-120503T2115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
417 PM EDT THU MAY 3 2012

THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN BAY COUNTY IN SOUTHEAST MICHIGAN...
  NORTHERN MIDLAND COUNTY IN SOUTHEAST MICHIGAN...

* UNTIL 515 PM EDT

* AT 411 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM BENTLEY TO COLEMAN...AND MOVING
  EAST AT 30 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  NORTH BRADLEY AND EDENVILLE AROUND 425 PM EDT.
  MOUNT FOREST AROUND 430 PM EDT.
  HOPE AROUND 435 PM EDT.
  BOMBAY AROUND 445 PM EDT.
  PINCONNING AROUND 450 PM EDT.
  CRUMP AROUND 500 PM EDT.

THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
  PINCONNING...         LINWOOD...            EDENVILLE...
  COLEMAN...            BENTLEY...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.

&&

LAT...LON 4380 8461 4382 8456 4383 8417 4399 8417
      4400 8416 4400 8404 4392 8403 4391 8390
      4387 8392 4385 8390 4385 8391 4378 8392
      4375 8394 4370 8393 4370 8462
TIME...MOT...LOC 2017Z 273DEG 27KT 4395 8413 4375 8459
WIND...HAIL 60MPH 1.00IN

$$

JVC
4 follow-up statements
285 
WWUS53 KDTX 032027
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
427 PM EDT THU MAY 3 2012

MIC017-111-032115-
/O.CON.KDTX.SV.W.0035.000000T0000Z-120503T2115Z/
MIDLAND MI-BAY MI-
427 PM EDT THU MAY 3 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
BAY AND NORTHERN MIDLAND COUNTIES UNTIL 515 PM EDT...

AT 424 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM BENTLEY TO COLEMAN...MOVING EAST
AT 30 MPH.

IN ADDITION...AT 715 PM HAIL TO THE SIZE OF NICKELS WAS REPORTED IN 
BENTLEY WITH THESE STORMS.

SEVERE THUNDERSTORMS WILL BE NEAR...
  HOPE AROUND 440 PM EDT.
  BOMBAY AROUND 445 PM EDT.
  PINCONNING AROUND 450 PM EDT.
  CRUMP AROUND 500 PM EDT.
  LINWOOD AROUND 510 PM EDT.

THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
  PINCONNING...         LINWOOD...            EDENVILLE...
  COLEMAN...            BENTLEY...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE STORMS HAVE A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

&&

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY OR VISIT THE NATIONAL WEATHER SERVICE DETROIT/PONTIAC FACEBOOK
PAGE.

LAT...LON 4380 8461 4382 8456 4383 8417 4399 8417
      4400 8416 4400 8404 4392 8403 4391 8390
      4387 8392 4385 8390 4385 8391 4378 8392
      4375 8394 4370 8393 4370 8462
TIME...MOT...LOC 2026Z 273DEG 27KT 4395 8404 4375 8450
WIND...HAIL 60MPH 1.00IN

$$

MR
105 
WWUS53 KDTX 032029 CCA
SVSDTX

SEVERE WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
427 PM EDT THU MAY 3 2012

MIC017-111-032115-
/O.COR.KDTX.SV.W.0035.000000T0000Z-120503T2115Z/
MIDLAND MI-BAY MI-
427 PM EDT THU MAY 3 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
BAY AND NORTHERN MIDLAND COUNTIES UNTIL 515 PM EDT...

AT 424 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM BENTLEY TO COLEMAN...MOVING EAST
AT 30 MPH.

IN ADDITION...AT 415 PM HAIL TO THE SIZE OF NICKELS WAS REPORTED IN 
BENTLEY WITH THESE STORMS.

SEVERE THUNDERSTORMS WILL BE NEAR...
  HOPE AROUND 440 PM EDT.
  BOMBAY AROUND 445 PM EDT.
  PINCONNING AROUND 450 PM EDT.
  CRUMP AROUND 500 PM EDT.
  LINWOOD AROUND 510 PM EDT.

THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
  PINCONNING...         LINWOOD...            EDENVILLE...
  COLEMAN...            BENTLEY...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE STORMS HAVE A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

&&

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY OR VISIT THE NATIONAL WEATHER SERVICE DETROIT/PONTIAC FACEBOOK
PAGE.

LAT...LON 4380 8461 4382 8456 4383 8417 4399 8417
      4400 8416 4400 8404 4392 8403 4391 8390
      4387 8392 4385 8390 4385 8391 4378 8392
      4375 8394 4370 8393 4370 8462
TIME...MOT...LOC 2026Z 273DEG 27KT 4395 8404 4375 8450
WIND...HAIL 60MPH 1.00IN

$$

MR
841 
WWUS53 KDTX 032048
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
448 PM EDT THU MAY 3 2012

MIC017-111-032115-
/O.CON.KDTX.SV.W.0035.000000T0000Z-120503T2115Z/
MIDLAND MI-BAY MI-
448 PM EDT THU MAY 3 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
BAY AND NORTHERN MIDLAND COUNTIES UNTIL 515 PM EDT...

AT 443 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM PINCONNING TO SANFORD...MOVING
EAST AT 30 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  CRUMP AROUND 455 PM EDT.
  LINWOOD AROUND 505 PM EDT.

THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
  PINCONNING...         LINWOOD...            EDENVILLE...
  COLEMAN...            BENTLEY...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE STORMS HAVE A HISTORY OF PRODUCING HAIL TO THE SIZE OF NICKELS. 
SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM 
WINDOWS.

&&

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY OR VISIT THE NATIONAL WEATHER SERVICE DETROIT/PONTIAC FACEBOOK
PAGE.

LAT...LON 4380 8461 4382 8456 4383 8417 4399 8417
      4400 8416 4400 8404 4392 8403 4391 8390
      4387 8392 4385 8390 4385 8391 4378 8392
      4375 8394 4370 8393 4370 8462
TIME...MOT...LOC 2048Z 282DEG 28KT 4389 8390 4369 8434
WIND...HAIL 60MPH 1.00IN

$$

MR
978 
WWUS53 KDTX 032102
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
502 PM EDT THU MAY 3 2012

MIC017-111-032115-
/O.CON.KDTX.SV.W.0035.000000T0000Z-120503T2115Z/
MIDLAND MI-BAY MI-
502 PM EDT THU MAY 3 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
BAY AND NORTHERN MIDLAND COUNTIES UNTIL 515 PM EDT...

AT 501 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM PINCONNING TO LINWOOD TO 6 MILES
WEST OF LINWOOD...MOVING EAST AT 35 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  LINWOOD AROUND 510 PM EDT.

THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
  PINCONNING...         LINWOOD...            EDENVILLE...
  COLEMAN...            BENTLEY...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE STORMS HAVE A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

&&

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY OR VISIT THE NATIONAL WEATHER SERVICE DETROIT/PONTIAC FACEBOOK
PAGE.

LAT...LON 4380 8461 4382 8456 4383 8417 4399 8417
      4400 8416 4400 8404 4392 8403 4391 8390
      4387 8392 4385 8390 4385 8391 4378 8392
      4375 8394 4370 8393 4370 8462
TIME...MOT...LOC 2102Z 271DEG 29KT 4391 8396 4375 8406
          4371 8408
WIND...HAIL 60MPH 1.00IN

$$

MR

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Detroit, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at May 3, 2:41 PM EDT, 1 hour 36 minutes earlier.

Area forecast discussion, May 3, 2:41 PM EDT, 1 hour 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
241 PM EDT THU MAY 3 2012

.SHORT TERM...THROUGH TONIGHT

SUFFICIENTLY CAPPED MID LEVEL ENVIRONMENT LEAVING SOUTHEAST MICHIGAN
IN A HOLDING PATTERN FOR CONVECTIVE DEVELOPMENT THIS AFTERNOON.
LATEST VISIBLE SATELLITE TRENDS CLEARLY DISPLAY THIS ISSUE...WITH
THE GROWING LOW LEVEL INSTABILITY (0-1KM MLCAPE OF 2500 J/KG)
PROVIDING A CU FIELD LACKING IN DEPTH.  A LOW LEVEL CONVERGENCE
AXIS EMERGING ON THE LEE OF LAKE MICHIGAN ALSO STRUGGLING TO
PENETRATE THIS CAP...GENERATING LITTLE MORE THAN A COUPLE OF SHOWERS
THUS FAR.  POTENTIAL REMAINS YET THIS AFTERNOON FOR THE SOUTHERN
PERIPHERY OF THE ONGOING CONVECTIVE CLUSTER STREAMING THROUGH
NORTHERN LOWER TO LAY OUT AN OUTFLOW...LEAVING THE TRI-CITIES
MARGINALLY VULNERABLE TO GET CLIPPED PRIOR TO 22-23Z.

MAIN FOCUS HEADING INTO THE EVENING APPEARS TO BE TIED TO THE
CONVECTIVELY ENHANCED MID LEVEL WAVE NOW SHOWN ON WATER VAPOR/RUC
ANALYSIS EJECTING EAST-NORTHEAST ACROSS SOUTHERN WISCONSIN.
NOTEWORTHY UPTICK IN RADAR RETURNS ALONG/IMMEDIATELY IN ADVANCE OF
THIS WAVE FROM SOUTHEAST WISCONSIN INTO CENTRAL LAKE MICHIGAN.  A
PLAUSIBLE SCENARIO CERTAINLY EXISTS FOR THIS ASCENT TO PROVE
SUFFICIENT TOWARD YIELDING SOME DEGREE OF EXPANSION/ORGANIZATION OF
CONVECTION DOWNSTREAM AND INTO A PORTION OF SOUTHEAST MICHIGAN
ROUGHLY 23Z-04Z.  HIGHEST PROBABILITY WILL EXIST FROM THE
TRI-CITIES/THUMB DOWN THROUGH THE I-69 CORRIDOR...WITH POPS TRENDING
DOWNWARD TO THE SOUTH GIVEN SOME UNCERTAINTY YET IN THE SOUTHERN
EXTENT.  AREA WILL RESIDE ON THE SOUTHERN FRINGES OF THE STRONGER
MID LEVEL FLOW...SO SEVERE STORM POTENTIAL REMAINS IN PLAY GIVEN THE
DEGREE OF RESIDENT DESTABILIZATION...ALTHOUGH INSTABILITY WILL BEGIN
TO WANE WITH TIME.  A HIGH PWAT ENVIRONMENT WILL ALSO BRING THE
POSSIBILITY FOR HEAVY RAINFALL WITH SOME TRAINING CELL POTENTIAL
GIVEN THE ORIENTATION OF THE MEAN FLOW.

LESS WIDESPREAD CONVECTIVE ELEMENTS MAY PERSIST WELL INTO THE NIGHT
AS LINGERING MESO/MICROSCALE BOUNDARIES CONTINUE TO FEED OFF THE
INSTABILITY.  THIS MAY PROVIDE THE BEST OPPORTUNITY FOR POINTS SOUTH
OF M-59 TO RECEIVE RAINFALL THROUGH TONIGHT.  ANOTHER MILD NIGHT
AHEAD...LOWS AGAIN MAINLY 60 TO 65F RANGE.

&&

.LONG TERM...FRIDAY THROUGH WEDNESDAY

REGIONAL OBS INDICATE SEVERAL CLUSTERS OF THUNDERSTORM ACTIVITY
ONGOING TODAY ALONG A SURFACE FRONT DRAPED ACROSS THE UPPER MIDWEST
AND CENTRAL GREAT LAKES. THIS FRONT WILL SAG SOUTH UNDER SUBTLE
HEIGHT FALLS AND MODEST FORCING ALOFT AND WILL REMAIN ACTIVE TO SOME
DEGREE THROUGH AT LEAST FRIDAY MORNING AS IT DOES SO. CONVECTIVELY
INDUCED SHORTWAVE ENERGY EMANATING FROM TODAY/TONIGHT'S UPSTREAM
ACTIVITY WILL SUFFICE AS A TRIGGER AS DEEP LAYER FLOW BECOMES
INCREASINGLY ALIGNED ALONG THE FRONT ON FRIDAY MORNING. LIMITED WIND
SHEAR AND MODERATE (AT BEST) INSTABILITY WILL RELEGATE SEVERE
POTENTIAL TO ISOLATED PULSE SEVERE/HAIL. GIVEN THE FORECAST STORM
MOTION MORE OR LESS PARALLEL TO THE SURFACE FRONT, A CONTINUATION OF
THE EXISTING HEAVY RAIN THREAT APPEARS THE ONE MORE WORTHY OF
ATTENTION AT THIS POINT. IN ADDITION, AN AFTERNOON PUSH OFF OF LAKE
HURON WILL PROVIDE ENHANCED CONVERGENCE AND ANOTHER OPPORTUNITY FOR
AN INCREASE IN COVERAGE/INTENSITY IN THE LATE AFTERNOON FROM METRO
DETROIT SOUTH. LOWS BEHIND THE FRONT WILL FALL TO AROUND 50 DEGREES
BY SATURDAY MORNING UNDER DRY NORTHERLY FLOW. MORE TRANQUIL WX WILL
THEN SETTLE OVER THE AREA AS A SURFACE RIDGE AXIS ASSOCIATED WITH A
1030MB NEAR THE HUDSON BAY WILL EXTEND INTO SE MICHIGAN PROVIDING
DRY WX AND COOLER TEMPS FOR THE WEEKEND. COOL NE/E TRAJECTORIES WILL
SUPPORT HIGHS IN THE 60S ON SAT/SUN AND LOWS IN THE UPPER 40S TO
AROUND 50. THE EXCEPTION WILL BE IMMEDIATELY DOWNSTREAM OF LAKE
HURON WHERE AFTERNOON HIGH TEMPERATURES WILL ONLY STRUGGLE TO 60 ON
BOTH DAYS. THE NEXT CHANCE FOR SHOWERS/TSTORMS WILL ARRIVE EARLY
NEXT WEEK AS THE UPPER RIDGE AXIS TRANSLATES EAST OF THE AREA.
AROUND THE SAME TIME, PAC ENERGY IS FORECAST TO PHASE WITH THE
NORTHERN STREAM RESULTING IN A QUICK AMPLIFICATION OF THE PATTERN
AND A MORE SUBSTANTIAL BUT TRANSIENT COOL DOWN FOR MID/LATE NEXT
WEEK.

&&

.MARINE...

A WARM AND UNSTABLE ENVIRONMENT WILL BRING THE POTENTIAL FOR SHOWERS
AND THUNDERSTORMS FROM LATE THIS AFTERNOON THROUGH FRIDAY. STRONG
STORMS ARE POSSIBLE AS A LOW PRESSURE SYSTEM TRACKS THROUGH THE
CENTRAL GREAT LAKES. HIGH PRESSURE WILL THEN SETTLE IN ACROSS THE
THE REGION...PROVIDING FAVORABLE BOATING CONDITIONS DURING THE
WEEKEND. OUTSIDE OF THE THUNDERSTORMS...WINDS AND WAVES ARE EXPECTED
TO REMAIN WELL BELOW HEADLINE CRITERIA.

&&

.AVIATION...ISSUED 126 PM EDT THU MAY 3 2012

//DISCUSSION...

WARM AND UNSTABLE AIRMASS FIRMLY ENTRENCHED ACROSS SOUTHEAST
MICHIGAN THIS AFTERNOON.  DESPITE THIS...MODEST WARMING THROUGH THE
MID LEVELS WILL WORK TOWARD CAPPING CONVECTIVE POTENTIAL PRIOR TO
00Z.  THIS WILL PRECLUDE PROVIDING A SPECIFIC THUNDER MENTION AT ALL
AIRFIELDS EXCEPT MBS TODAY.  POTENTIAL DOES EXIST FOR GREATER
COVERAGE OF SHOWERS THUNDERSTORMS FROM LATE EVENING INTO THE
OVERNIGHT PERIOD AS A BOUNDARY SAGS SOUTH INTO THE REGION...ALTHOUGH
THE DETROIT CORRIDOR WILL LIKELY EXIST ON THE FRINGE OF THIS
ACTIVITY.  A DEEPENING MIXED LAYER WILL AGAIN YIELD SOUTHWEST GUSTS
OF 25 KNOTS THROUGHOUT THE AFTERNOON.   WINDS WILL VEER TO NORTHWEST
AND THEN NORTHEAST FROM NORTH TO SOUTH TONIGHT INTO FRIDAY AS THE
FRONTAL BOUNDARY SLIPS THROUGH.  HIGH DEGREE OF RESIDUAL LOW LEVEL
MOISTURE WILL SUPPORT A PERIOD OF LOW STRATUS/FOG ALONG/IMMEDIATELY
BEHIND THIS BOUNDARY FRIDAY MORNING.

//DTW THRESHOLD THREATS...

* LOW CONFIDENCE IN THUNDERSTORM COVERAGE AND TIMING FROM LATE
AFTERNOON THROUGH TONIGHT.

* LOW CONFIDENCE IN CEILINGS FALLING BELOW 5000 FEET TONIGHT.

&&

.DTX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LAKE HURON...NONE.
LAKE ST CLAIR...NONE.
MI WATERS OF LAKE ERIE...NONE.

&&

SHORT TERM...MR
LONG TERM....JVC
MARINE.......MR
AVIATION.....MR

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, May 3, 4:26 AM EDT, 11 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
426 AM EDT THU MAY 3 2012

MIZ047>049-053>055-060>063-068>070-075-076-082-083-040830-
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER-
ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE-
426 AM EDT THU MAY 3 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS WILL IMPACT SOUTHEASTERN MICHIGAN TODAY AND TONIGHT
AS A HUMID AIRMASS REMAINS IN PLACE. THERE IS A SLIGHT CHANCE THE
THUNDERSTORMS WILL BECOME SEVERE. THE MAIN THREATS WILL BE LARGE
HAIL TO 1 INCH IN DIAMETER AND DAMAGING WIND GUSTS TO 60 MPH.
THUNDERSTORMS THAT IMPACT THE REGION ARE EXPECTED TO TRACK TO THE
NORTHEAST AT 35 MPH. HEAVY RAINFALL WILL BE AN ADDITIONAL THREAT
WITH ANY STRONGER CELLS BOTH TODAY AND TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE PESKY HUMID AIRMASS WILL BRING A CHANCE OF THUNDERSTORMS ON
FRIDAY.

AN APPROACHING LOW PRESSURE SYSTEM WILL BRING A CHANCE OF
THUNDERSTORMS SUNDAY NIGHT AND MONDAY.

.SPOTTER INFORMATION STATEMENT...

DISPATCHERS...PLEASE NOTIFY YOUR EMERGENCY MANAGER. SPOTTER
ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT.

LCZ422-423-460-LEZ444-LHZ361>363-421-422-441>443-462>464-040830-
ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR-
MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI-
LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT
BEYOND 5 NM OFF SHORE-
LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM
OFF SHORE-
LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE-
OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW
BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI-
PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI-
PORT SANILAC TO PORT HURON MI-
LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE-
LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE-
LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE-
426 AM EDT THU MAY 3 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
HURON AND LAKE ST CLAIR.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS WILL IMPACT SOUTHEASTERN MICHIGAN TODAY AND TONIGHT
AS A HUMID AIRMASS REMAINS IN PLACE. THERE IS A SLIGHT CHANCE THE
THUNDERSTORMS WILL BECOME SEVERE. THE MAIN THREATS WILL BE LARGE
HAIL TO 1 INCH IN DIAMETER AND DAMAGING WIND GUSTS TO 60 MPH.
THUNDERSTORMS THAT IMPACT THE REGION ARE EXPECTED TO TRACK TO THE
NORTHEAST AT 35 MPH. HEAVY RAINFALL WILL BE AN ADDITIONAL THREAT
WITH ANY STRONGER CELLS BOTH TODAY AND TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE PESKY HUMID AIRMASS WILL BRING A CHANCE OF THUNDERSTORMS ON
FRIDAY.

AN APPROACHING LOW PRESSURE SYSTEM WILL BRING A CHANCE OF
THUNDERSTORMS SUNDAY NIGHT AND MONDAY.

.SPOTTER INFORMATION STATEMENT...

DISPATCHERS...PLEASE NOTIFY YOUR EMERGENCY MANAGER. SPOTTER
ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT.

CB

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).

The office that day

Everything else NWS Detroit, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 3, 7:36 AM EDTSpecial Marine WarningDTX54 min
May 3, 4:23 PM EDTSpecial Marine WarningDTX87 min
May 3, 5:01 PM EDTSevere Thunderstorm WarningDTXHuron29 min
May 3, 5:10 PM EDTSevere Thunderstorm WarningDTXBay, Saginaw, Tuscola50 min
May 3, 5:40 PM EDTSpecial Marine WarningDTX72 min
May 3, 5:41 PM EDTSevere Thunderstorm WarningDTXTuscola64 min
May 3, 5:46 PM EDTSevere Thunderstorm WarningDTXHuron19 min
May 3, 6:02 PM EDTSevere Thunderstorm WarningDTXShiawassee58 min
May 3, 6:26 PM EDTSevere Thunderstorm WarningDTXGenesee51 min
May 3, 6:50 PM EDTSevere Thunderstorm WarningDTXLapeer44 min
May 3, 7:59 PM EDTSpecial Marine WarningDTX75 min

Nearby

Severe Thunderstorm Warnings in Michigan, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.